Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Invariant measures and equilibrium states for piecewise $ C\sp {1+\alpha}$ endomorphisms of the unit interval

Author: Christopher J. Bose
Journal: Trans. Amer. Math. Soc. 315 (1989), 105-125
MSC: Primary 58F11; Secondary 28D05
MathSciNet review: 943300
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A differentiable function is said to be $ {C^{1 + \alpha }}$ if its derivative is a Hölder continuous function with exponent $ \alpha > 0$. We show that three well-known results about invariant measures for piecewise monotonic and $ {C^2}$ endomorphisms of the unit interval are in fact true for piecewise monotonic and $ {C^{1 + \alpha }}$ maps. We show the existence of unique, ergodic measures equivalent to Lebesgue measure for $ {C^{1 + \alpha }}$ Markov maps, extending a result of Bowen and Series for the $ {C^2}$ case. We present a generalization of Adler's Folklore Theorem for maps which satisfy a restricted mixing condition, and we show that these $ {C^{1 + \alpha }}$ mixing endomorphisms possess unique equilibrium states, a result which was shown for the $ {C^2}$ case by P. Walters.

References [Enhancements On Off] (What's this?)

  • [A] R. Adler, Continued fractions and Bernoulli trials, Ergodic Theory, A Seminar, Editors, J. Moser, E. Phillips and S. Varadhan, Courant Inst. Math. Sci., 1975, Chapter 16, pp. 111-120. MR 0486431 (58:6177)
  • [B1] C. Bose, Generalized baker's transformations, Ergodic Theory Dynamical Systems (to appear). MR 991486 (90c:28023)
  • [B2] -, Generalized baker's transformations, Thesis, Univ. of Toronto, July 1986.
  • [B,S] R. Bowen and C. Series, Markov maps associated with fuchsian groups, Inst. Hautes Etudes Sci. Publ. Math. 50 (1979), 401-418. MR 556585 (81b:58026)
  • [F,O] N. A. Friedman and D. S. Ornstein, On isomorphism of weak Bernoulli transformations. Adv. in Math. 5 (1971), 365-394. MR 0274718 (43:478c)
  • [H] Matthew Halfant, Analytic properties of Rényi's invariant density, Israel J. Math. 27 (1977), 1-20. MR 0437718 (55:10642)
  • [K] G. Keller, Generalized bounded variation and applications to piecewise monotonic transformations, Z. Wahrsch. Verw. Gebiete 69 (1985), 461-478. MR 787608 (86i:28024)
  • [O] D. S. Ornstein, Two Bernoulli shifts with infinite entropy are isomorphic, Adv. in Math. 5 (1970), 339-348. MR 0274716 (43:478a)
  • [Re] A. Renyi, Representations for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hungar. 8 (1957), 477-493. MR 0097374 (20:3843)
  • [Ro] V. A. Rohlin, Exact endomorphisms of a Lebesgue space, Transl. Amer. Math. Soc. (2) 39 (1964), 1-36. MR 0228654 (37:4234)
  • [T] Maximilian Thaler, Transformations on $ [0,1]$ with infinite measures, Israel J. Math. 46 (1983), 67-96. MR 727023 (85g:28020)
  • [W] P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc. 236 (1978), 121-153. MR 0466493 (57:6371)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F11, 28D05

Retrieve articles in all journals with MSC: 58F11, 28D05

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society